Vol. 56, No. 1, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Compact Hankel operators and the F. and M. Riesz theorem

Lavon Barry Page

Vol. 56 (1975), No. 1, 221–223
Abstract

The F. and M. Riesz theorem asserts that every complex Borel measure on the unit circle whose Fourier coefficients with negative index vanish is necessarily absolutely continuous with respect to Lebesgue measure.

The purpose of this note is to give a new proof of Hartman’s theorem on compact Hankel operators which clarifies the general context of the theorem. The proof depends only on a few simple operator-theoretic results, Nehari’s characterization of bounded Hankel operators, and the aforementioned theorem of F. and M. Riesz.

Mathematical Subject Classification 2000
Primary: 47B35
Milestones
Received: 25 September 1973
Published: 1 January 1975
Authors
Lavon Barry Page